Night Time

Morning Everyone,

I've been going through a fairly 'quiet' period after having my skin graft and being off work for 5 weeks over the festive period and I think the rest did me a world of good.

One symptom I have in varying degrees which is quite bothersome is very stiff and clicking joints of a night. Generally this is my shoulders , hips and knees but can extend to ankles and wrists . The pain is enough to wake me up and i have to mobilise and 'click'.

I have been diagnosed with SLE, hyper mobility , fybromialgia and have arthritis. Currently taking hydroxychloroquine , Celebrex , Amytriptaline and cocodamol I also use voltarol gel.

Just wondering if anyone else has similar symptoms and knows how to relieve them?

7 Replies

oldestnewest
  • Skin Graft? What was it for if you don't mind me asking this? Hope it's healing well for you.

  • Leg ulcer all healed nicely thank goodness

  • Oh that's very good!! My daughter had it once, the graft from her thigh.

    As for clicking, wondered if it's from hypermobility?

  • Have a look at ehlers danlos x

  • Hi Debbiemay,

    I'm experiencing really similar issues! The pain will wake me up, the only difference being that I'm not able to click my joints to alleviate it. However, I have not been formally diagnosed with anything yet! (Currently I'm told i have an immune mediated neurological response!) I'm on methotrexate and amytriptaline. This is the only link I could suggest, as I'm told one of the side effects of amytriptaline is a stiffing of joints.

    I've been on it for about 3 months to help aid me to sleep, but only within the last three weeks have i experienced joint issues. It first woke me up in the night when I was unable to bend the fingers on my right hand, the next night it was both hands! This is an intermittent problem as it doesn't happen every night. Last week I was awake for a long while as I was barely able to move, my knees, hips, should neck and hands were stiff and all aching whenever I moved them. Does this sound similar to you? I am seeing my consultant on Thursday so will be asking if the amytriptaline could be causing it, or whether it is something to be concerned about.

    I have also been having pains in my joints during the day. Sometimes a dull ache within my bones, but more recently acute pain in my knees, specifically when walking down stairs. No idea if its all linked though.

    Unfortunately as I don't know whats causing it, I can't advise on relieving it, but will post if my consultant has any ideas.

  • Unfortunately with Lupus SLE and different types of arthritis I think all of the above can apply.. Hopefully your consultant will do some bloods to rule out certain conditions. Will be interested to see what they say about amytriptaline as I have been on it a couple of years now x

  • I agree...Lupus knows how to "torture" you by using different tools as it pleases until you had enough of it. My experience anyway....x

You may also like...